Hail, Maricopa
- When
- September 22, 1:35 PM MST
- Where
- Maricopa County, 5 mi NNE of Scottsdale Muni
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 33.687, -111.887
Large hail was reported by the public.
Large hail reported in parts of Scottsdale.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PSR wrote it up.
Large hail reported in parts of Scottsdale.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Sep 22, 10:30 AM MST, 3 hours 5 minutes earlier.
AZZ020>028-CAZ030>033-230000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1030 AM MST SAT SEP 22 2007 .SYNOPSIS... A STRONG PACIFIC LOW PRESSURE SYSTEM WILL PUSH THROUGH THE GREAT BASIN AND THEN INTO THE NORTHERN GREAT PLAINS THE NEXT FEW DAYS. AS THIS SYSTEM PASSES BY TO OUR NORTH...THERE WILL CONTINUE TO BE SCATTERED SHOWERS AND THUNDERSTORMS OVER ARIZONA TODAY INTO TONIGHT ...ENDING OVER THE SOUTH-CENTRAL HIGHER TERRAIN ON SUNDAY. COOLER TEMPERATURES THAT ARE EXPECTED TODAY...WILL BE REPLACED BY WARMER TEMPERATURES SUNDAY AND MONDAY. HIGHER PRESSURE ALOFT NEXT WEEK WILL RESULT IN GENERALLY CLEAR SKIES WITH NEAR NORMAL TEMPERATURES. && .SHORT TERM... TODAY THROUGH MONDAY... FEED OF LOW AND MID LEVEL MOISTURE CONTINUES ACROSS AZ PORTION OF THE CWA...BUT RESULTANT CLOUDINESS IS ONLY PRODUCING ISOLD TO SCT LIGHT SHOWERS PER LOCAL 88D RADARS. MEANWHILE...OFFSHORE LOW IS STILL SPINNING AROUND ITSELF...BUT THERE ARE SIGNS THAT IT WILL BE ON THE MOVE SOON. DRY PUNCH IS SEEN ROTATING AROUND THE SYSTEM INTO OUR SE CA ZONES...AND STABLIZING/DRYING THAT IS SEEN ON FORECAST SOUNDINGS WOULD INDICATE THE PRECIP THREAT IS JUST ABOUT OVER OUT THERE. HAVE UPDATED GRIDS/ZONES TO REFLECT THIS THINKING. ELSEWHERE ...FORECAST SOUNDINGS OVER SCNTRL/SW AZ LOCATIONS WOULD ARGUE FOR A CONTINUED THREAT OF SHOWERS/TSTMS TODAY INTO TONIGHT...THOUGH IT WOULD APPEAR THAT THE BEST CHANCES AND GREATEST QPFS MAY BE ABOUT TO SHIFT EWD INTO THE HIGHER TERRAIN AREAS EAST OF PHOENIX. IN ANY EVENT...LATEST MODEL GUIDANCE STILL ENDS THIS PRECIP EVENT LATE TONIGHT OVER ALL AREAS BUT ZONE 24...WHERE A CHANCE OF STORMS WILL CONTINUE INTO THE AFTERNOON HOURS SUNDAY. TEMPS WILL CONTINUE TO BE TRICKY TODAY...HAVE ALREADY UPDATED A COUPLE OF TIMES TO BUMP THEM UP FOR THIS AFTERNOON CLOSER TO MOS GUIDANCE. SHOWERS ARE JUST NOT SUFFLY WIDESPREAD TO KEEP TEMPS DOWN AS LOW AS WE HAD THEM. AS TROUGH LIFTS OUT TO THE NE SUNDAY INTO MONDAY...EXPECT A RETURN TO SUNNIER SKIES AND WARMER TEMPS. NO FURTHER UPDATES PLANNED. && .LONG TERM... MONDAY NIGHT THROUGH FRIDAY... ECMWF AND GFS REMAIN IN FAIRLY GOOD AGREEMENT WITH THE SHORT TERM SYSTEM WEAKENING AND MOVING INTO THE CENTRAL PLAINS MONDAY NIGHT/TUESDAY. THE GREATER SW WILL BE UNDER A DRIER WEST/SOUTHWESTERLY FLOW TUESDAY THROUGH THURSDAY...ALONG WITH A WARMING TREND. TEMPS ARE EXPECTED TO REBOUND BACK NEAR 100 ACROSS THE WARMEST DESERT LOCALES BY THURSDAY. MEANWHILE...MED RANGE MODELS ARE SUGGESTING ANOTHER...MUCH WEAKER...PAC LOW PRES SYSTEM DEVELOPING OFF THE CENTRAL CA COAST FRIDAY. WELL WAIT FOR A FEW MORE RUNS TO SHOW SOME CONSISTENCY IN THE AFOREMENTIONED SYSTEM MOVING THROUGH BEFORE JUMPING ON A COOLING TREND. OVERALL...FEW CHANGES WERE MADE TO THE EXTENDED PORTIONS OF THE FORECAST...WITH NO WEATHER CONCERNS EXPECTED MONDAY NIGHT THROUGH FRIDAY. && .AVIATION... SEPTEMBER 22 1630 UTC (SEPTEMBER 22 0930 MST) SHARP MOISTURE BOUNDARY REMAINS OVER THE LOWER DESERTS...WITH WESTERN TAF SITES RELATIVELY DRY...DEW POINTS DOWN IN THE 50S AT KIPL. TO THE EAST...CLOUDS...-SHRA AND AN ISOLD -TSRA CONTINUE TO TRAIN NORTHWARD IN LINES OR CLUSTERS. MOST OF THE ACTIVITY HAS BEEN NON-CONVECTIVE WITH SOME LOWER SCT-BKN LAYERS. ONE PIREP WEST OF BKX SHOWED TOPS AT 060 AND SOME LOWER CIGS COULD STILL DEVELOP. HOWEVER...HAVE AMENDED KPHX FOR BETTER VSBYS...AND LESS IMPACT ON OPERATIONS. PREVAILING VSBYS NOT EXPECTED TO DROP AS LOW AS 5 MILES. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SEPTEMBER 22 1115 UTC (SEPTEMBER 22 0415 MST) MONDAY INTO THE MIDDLE OF NEXT WEEK...LARGE UPPER LEVEL LOW WILL BE PULLING AWAY FROM THE REGION WITH HIGHER PRESSURE BUILDING ACROSS THE AREA FROM THE SOUTHWEST. EXPECT AN UPWARD TREND IN TEMPERATURES AND A DOWNWARD TREND IN RH VALUES THROUGH THE PERIOD...AS A DRIER GENERALLY WESTERLY FLOW ALOFT SETS UP. NO STRONG WINDS ANTICIPATED ...SO TERRAIN INDUCED DIURNAL PATTERNS EXPECTED TO DOMINATE WIND FIELDS. ALL ZONES WILL REMAIN DRY WITH NO PRECIPITATION EXPECTED THROUGH AT LEAST THURSDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ESTKE LONG TERM...WANEK AVIATION...SIPPLE FIRE WX...BRECKENRIDGE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 504 AM MST SAT SEP 22 2007 AZZ021>024-026>028-230700- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 504 AM MST SAT SEP 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST- CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS THE AREA THROUGH THIS EVENING. RAINFALL RATES WILL GENERALLY BE ON THE ORDER OF ONE TO TWO TENTHS OF AN INCH PER HOUR. TOTAL PRECIPITATION AMOUNTS THROUGH TONIGHT WILL TYPICALLY RANGE FROM A QUARTER TO A HALF INCH...THOUGH MAY BE AS HIGH AS TWO INCHES IN SOME AREAS...CAUSING NORMALLY DRY WASHES TO RUN. IN ADDITION...THERE IS A SLIGHT CHANCE THAT SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME SEVERE...WITH DAMAGING WINDS...HAIL AND FLASH FLOODING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. INIGUEZ
The Phoenix radar (KIWA), 49 km away, was scanning. The volume nearest the first event began at 20:35 UTC.
1 hail. Local standard time, as filed.
Large hail was reported by the public.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60805.